MAUDE Adverse Event Report: RICHARD WOLF GERMANY (RWGMBH) ACROMIONIZER Ø 3.5MM; SHAVER BLADE

RICHARD WOLF GERMANY (RWGMBH) ACROMIONIZER Ø 3.5MM; SHAVER BLADE
Model Number 899750553
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Actual device returned to manufacturer on 07/28/2017.Investigation/evaluation currently in process.A request for missing/incomplete information sent to user facility and response received on 08/08/2017.(b)(4) considers this report open, follow-up report to be submitted once investigation is complete.(b)(4).
 
Event or Problem Description
Richard wolf (b)(4) has informed that during a routine arthroscopic surgery, the device in question was used in the right shoulder joint for approximately one or two minutes.After the surgery was completed (during a control at the surgical table), it was discovered that the metal tip of the device had broken off.The patient was carefully examined intraoperatively unfortunately, the metal tip could not be found.A postoperative x-ray and ct examination was performed, metal tip was located in the bottom part of the recess of the shoulder joint.A second x-ray examination was performed, one week postoperative, and showed the metal tip had moved.Currently, the intraarticular position/location of the tip cannot be confirmed.Patient has not reported any paint due to foreign object.
 
Event or Problem Description
Follow up #1.
 
Additional Manufacturer Narrative
The user informed that the application had been completed and the patient was discharged.Device manufactured 15jan2016 and lot consists of (b)(4) units.Device from this lot was sold to facility on 17aug2016.Device was examination, by internal and external independent bodies, and revealed the resector breakage, and stress corrosion cracking and very pronounced damage to the protective surface coating.Due to the stress loads and the partially unprotected surface of the part, corrosive influences cause crack formation and ultimately failure.Data is stored on a contactless memory chip and the data records indicate that the resector has been in operation for 4 hours 14 minutes and 03 seconds.The user is informed after 1 hour by means of display overlay that the service life of the tool has been reached.This message then appears every time you insert this tool.The message is displayed until it is acknowledged with the enter key.Damage to device can be attributed to the long use of the resector.In our view, this is a user error.From our point of view, the incident is linked to user error due the following circumstances: - mechanical wear paired with an exceptionally long service life.- chemical thermal wear due to op residues from high number of instrument preparations.As there are no indications of a product problem, further measures are not required.The instructions for use (ifu), ga-a 238, contains the following applicable warnings: it is noted at several points to be carried out checks.Checks should be performed before and after each application.Do not use products that are damaged, incomplete or loose.In order to ensure sufficient cooling of the tools, attention is drawn to the liquid extraction.Make sure that the tools are submerged in liquid and are not operated dry (cooling of the heat generated by mechanical friction).Risk assessment, e5-52 r04, assessed with an acceptable risk.This rating is still valid considering the current case.Richard wolf (b)(4) considers this matter closed.However, in the event richard wolf (b)(4) receives any additional information a follow up report will be submitted to fda.Richard wolf medical instruments corporation (rwmic) submitting report on behalf of richard wolf (b)(4).

Brand Name
ACROMIONIZER Ø 3.5MM
Common Device Name
SHAVER BLADE
Manufacturer (Section D)
RICHARD WOLF GERMANY (RWGMBH)
registration number 9611102
32 pforzheimer street
knittlingen, 75438
GM  75438
MDR Report Key6811386
Report Number9611102-2017-00006
Device Sequence Number16176028
Product Code HWE
UDI-Device Identifier04055207038451
UDI-Public04055207038451
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K080617
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number899750553
Device Lot Number4500181520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/28/2017
Supplement Date Received by Manufacturer07/28/2017
Initial Report FDA Received Date08/22/2017
Supplement Report FDA Received Date01/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR